Saturday, 14 January 2012

Day 2 of the Cycle

Well, I woke up very refreshed this morning.  I took my 2 Prednisone pills (part of my R-CHOP chemo cocktail), my zyloprim, and my ondansetron (anti-nausea med).  All this needs to be taken with food and lots of water.  I felt really well today.  My face was flushed as a side effect from the prednisone and I'm beginning to have some high energy as another side effect of the prednisone.  Scott is keeping me in check to make sure I'm not doing too much.  I'm having a wonderful visit with my sister from London this weekend.  Overnight, I had to supplement the anti-nausea med with an additional one as I was feeling queasy.  Today I've managed to eat normally and use only the anti-nausea pill (no supplemental ones).

Last night, friends from church dropped off a some leftovers from our church pork supper that we were not able to attend.  We had that for dinner tonight and it was really good!!

At the beginning of this post, I referred to R-CHOP.  This is an acronym of the drugs that are pumped into me.  The "R" refers to Rituximab.  This is used to treat Non-Hodgkin's Lymphoma.  The "C" refers to Cyclophosphamide and again is used to treat lymphomas. The "H" refers to Hydroxydaunorubicin which is also known as Doxorubicin.  This was a red liquid and is used to treat many different cancers.  The "O" refers to Oncovin which is also known as Vincristine.  It is often used to treat leukemia, lymphoma and other cancers.  The "P" refers to the Prednisone which I'm taking in pill form.

The chemo nurse did tell me that I would be toxic for the next 2 days.  So, no one can come in contact with my bodily fluids.  Good thing I've not been sick. :)  Sorry that's my odd sense of humour coming out.  We've been encouraged to place a hand sanitizer at the front door so that everyone who comes into the house sanitizes their hands first thing.  I can't catch any bugs or else it will deter the next round of chemo if I'm infected with anything.

I can't tell you enough how much the support of family and friends from both near and far have meant to me so far.  I've received 2 flower arrangements and numerous emails, cards and comments on this blog.  All this support has helped me when I've become anxious.  Everyone mentions how strong I am.  I get my strength through my faith in God, my faith in my doctor with his knowledge and experience, my support of family and friends.  If it was just me, I know that I would have many more down times than I've had.  So thank you to all my friends and family.  The next challenge will be when my system starts going downhill after the prednisone pills are no longer being taken.  Stay tuned.

1 comment:

  1. You are such a great person, Cathy, so I'm not surprised that you have so many people there for you. And your blog will be an inspiration to others. We are all here for you if you need anything. Yes, faith does give us strength. It's always been one of the most important things in my life. Rest, eat well, be pampered.